Hives Skin Problem

I broke out with a hives skin problem about two weeks ago and I have self-diagnosed myself with dermatographism. After having been prescribed a new oral contraceptive, which I have taken for about a month, I noticed welts/hives after I scratched myself. However I was itching prior to this though, so I don't know whether it is that or approaching menopause or I have an underlying problem. I have gum problems and a burning pain in my side which I am now getting tested for, along with numerous blood tests so this may show something up which could be causing my hives skin problems.

The Docs will not give me an allergy test, but may send me to a skin specialist.

Jayne – April 25, 2009

I am 14 and I have this hives skin problem. When I was 12 my skin would feel like something was crawling on me. My mom thought I had bed bugs so she bought me a new bed. Then summer arrived and the feeling went away but when school started back maybe in October my skin started to burn and itch very badly to the point where I would cry.

I then went to the hospital and they did not do anything for my hives skin problem. So summer came by again and it stopped. School started back and in October my skin did it all over again and it welts or hives up easily. When I get hit softly it even welts up and my skin burns and itches.

My mom washes my clothes with stuff you normally use for baby clothes and I have to use Dove soap and keep my skin moist, so I put on lotion daily. Some people say it is allergies but I just want it to STOP!!

Jaslyn – April 29, 2009


I appreciate the info and now seeing what affects the dermographia hives skin problem for others will be helpful in maybe controlling mine a little better. I currently drink a lot of coffee everyday and never realized that it could be contributing to my problem. If that is the case, I will quit drinking coffee. My only questions are: what are the chances that eventually this will go away on its own? As I get older it will clear itself out of my system?

Dennis – April 27, 2009


When I became pregnant with my third child, I noticed that each night before bed, my legs would itch uncontrollably. I would scratch and scratch and scratch and these red welts would appear. I never really mentioned it to my doctor until the last trimester and there really was nothing he could do. After giving birth, this hives problem got worse.

I finally went to the Emergency room because I felt like I was going to go crazy. The ER doctor put me on steroids and Allegra. This worked for a while and I got a referral to an allergist. I was tested for food allergies and the tests came back that I was allergic to almost everything. The allergist said that this could not be, so he wanted me to watch my sugar intake and see if that made a difference. It did, but only slightly. I also noticed I suffer more when I am close to my monthly cycle.

Finally, I saw another allergist that put me on Zyrtec and that controls the itching but not the hives. I can deal with the hives but the itching is unbearable.

I had a reaction to a dental anesthetic called mepivociane where my face swelled. I wonder if the dermatographism hives skin problem, since it is a histamine reaction, is the cause of the reaction I had to the dental anesthetic. I have been doing research and have found that there may be an underlying cause of dermatographism and I am hoping that if I do have a primary illness causing my condition, that it is discovered soon.

I feel like a freak and I just want to be normal. I hate the constant itching and hives. I wonder if I am going to have to take Zyrtec or some anti-histamine for the rest of my life for this hives skin problem.

Tiffany – April 25, 2009


                                  < Previous Page      Next Page >

More reader's submissions on skin hives caused by dermatographism:

hives skin problem | dermographism skin hives | chronic hives


Chronic Hives Cure or Treatment


Visit this
PICTURES OF RASHES PAGE



Copyright 2006-2016 healthy-skincare.com

Disclaimer and Privacy Policy